Mathematische Annalen

, Volume 341, Issue 4, pp 789–824 | Cite as

Courbes algébriques et équations multiplicatives

  • Guillaume Maurin


We study the intersection of an algebraic curve C lying in a multiplicative torus over \({\bar{\mathbb{Q}}}\) with the union of all algebraic subgroups of codimension 2. Finiteness of this set has already been proved by Bombieri, Masser and Zannier under the assumption that C is not contained in a translate of a proper subtorus. Following this result, the question of the minimal hypothesis implying finiteness has been raised by these authors, giving rise to the conjecture~: finiteness holds precisely when C is not contained in a proper subgroup. We prove here this statement which is also a special case of more general conjectures stated independently by Zilber and Pink. Our proof takes its inspiration from an article by Rémond and Viada concerning the Zilber-Pink conjecture for curves lying in a power of an elliptic curve. Hence, it relies on a uniform version of the Vojta inequality proven via the generalized Vojta inequality of Rémond. The main task is to establish a lower bound for some intersection numbers, here on a whole family of surfaces obtained by blowing up a compactification of C ×  C.


Algebraic Subgroup Nous Allons Nous Obtenons Nous Montrons Nous Rappelons 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bombieri, E., Masser, D.W., Zannier, U.: Intersecting a curve with algebraic subgroups of multiplicative groups. Int. Math. Res. Notices 20, 1119–1140 (1999)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Bombieri, E., Masser, D.W., Zannier, U.: Finiteness results for multiplicatively dependent points on complex curves. Mich. Math. J. 51, 451–466 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bombieri, E., Masser, D.W., Zannier, U.: Intersecting curves and algebraic subgroups: conjectures and more results. Trans. Am. Math. Soc. 358, 2247–2257 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Bombieri, E., Masser, D.W., Zannier, U.: Anomalous subvarieties—structure theorems and applications. Int. Math. Res. Notices 19, 1–33 (2007)Google Scholar
  5. 5.
    Bombieri, E., Masser, D.W., Zannier, U.: On unlikely intersections of complex varieties with tori. (2007), prépublicationGoogle Scholar
  6. 6.
    Demjanenko, V.A.: Rational points of a class of algebraic curves. Amer. Math. Soc. Transl. 66(2), 246–272 (1968)Google Scholar
  7. 7.
    Fulton, W.: Intersection theory, Ergebnisse der Mathematik. Springer, Berlin (1984)Google Scholar
  8. 8.
    Hartshorne, R.: Algebraic geometry, graduate texts in mathematics. Springer, Berlin (1977)Google Scholar
  9. 9.
    Habegger, P.: Heights and multiplicative relations on algebraic varieties. Thèse Universität Basel (2007)Google Scholar
  10. 10.
    Matsumura, H.: Commutative ring theory, Cambridge studies in advanced mathematics 8. Cambridge University Press, London (1986)Google Scholar
  11. 11.
    Manin, Yu.: The p-torsion of elliptic curves is uniformly bounded. Izv. Akad. Nauk. SSSR 33, 433–438 (1969)MathSciNetGoogle Scholar
  12. 12.
    Pink, R.: A common generalization of the conjectures of André-Oort, Manin-Mumford, and Mordell-Lang (2005), prépublicationGoogle Scholar
  13. 13.
    Rémond, G.: Sur les sous-variétés des tores. Comp. Math. 134, 337–366 (2002)CrossRefzbMATHGoogle Scholar
  14. 14.
    Rémond, G.: Inégalité de Vojta généralisée. Bull. S.M.F. 133, 459–495 (2005)Google Scholar
  15. 15.
    Rémond, G., Viada, E.: Problème de Mordell-Lang modulo certaines sous-varietés abéliennes. Int. Math. Res. Notices 35, 1915–1931 (2003)CrossRefGoogle Scholar
  16. 16.
    Samuel, P.: Théorie algébrique des nombres. Hermann, Paris (1967)zbMATHGoogle Scholar
  17. 17.
    Silverman, J.H.: Heights and the specialization map for families of abelian varieties. J. Reine Angew. Math. 342, 197–211 (1983)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Zilber, B.: Intersecting varieties with tori. J. London Math. Soc. 65, 27–44 (2002)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Institut Fourier, UMR 5582Saint-Martin-d’Hères CedexFrance

Personalised recommendations